Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2014, 11:43 PM EDT for 5 counties in Indiana. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 11:43 PM EDT (03:43 UTC)
- Expired
- Jun 19, 2014, 12:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Clinton County, IN, Hamilton County, IN, Madison County, IN, Montgomery County, IN
The radar
The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 12:04 AM EDT | HAIL 0.25 | Noblesville, IN | |
| Jun 19, 12:05 AM EDT | HAIL 1 | Elwood, IN | SPOTTER REPORT A VERY BRIEF PERIOD OF QUARTER SIZE HAIL. |
| Jun 19, 12:24 AM EDT | HAIL 0.75 | 2 Nw Zionsville, IN | REALYED MPING REPORT |
| Jun 19, 12:24 AM EDT | HAIL 0.75 | 2 Nw Zionsville, IN | RELAYED MPING REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 11:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
845
WUUS53 KIND 190343
SVRIND
INC011-023-057-095-107-190430-
/O.NEW.KIND.SV.W.0079.140619T0343Z-140619T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL INDIANA...
SOUTHERN CLINTON COUNTY IN CENTRAL INDIANA...
HAMILTON COUNTY IN CENTRAL INDIANA...
MADISON COUNTY IN CENTRAL INDIANA...
CENTRAL MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1230 AM EDT
* AT 1138 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SWAYZEE TO 7 MILES NORTH OF LEBANON TO
CRAWFORDSVILLE...AND MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANDERSON...LEBANON...ELWOOD...ZIONSVILLE...ALEXANDRIA...
NOBLESVILLE...CARMEL...FISHERS...ULEN...NEW MARKET...ADVANCE...
SHERIDAN...NEW ROSS...ATLANTA...LADOGA...WHITESTOWN...JAMESTOWN...
ARCADIA...SUMMITVILLE AND MORSE RESERVOIR.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 130 AND 150.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 230.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 31 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3996 8559 3991 8693 4017 8698 4022 8587
4023 8585 4037 8585 4038 8558
TIME...MOT...LOC 0343Z 344DEG 22KT 4046 8587 4012 8641
4002 8697
HAIL...<.75IN
WIND...60MPH
$$
MK3 follow-up statements
119
WWUS53 KIND 190400
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 AM EDT THU JUN 19 2014
INC011-023-057-095-107-190430-
/O.CON.KIND.SV.W.0079.000000T0000Z-140619T0430Z/
MONTGOMERY IN-MADISON IN-HAMILTON IN-BOONE IN-CLINTON IN-
1200 AM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLINTON...BOONE...HAMILTON...MADISON AND CENTRAL MONTGOMERY COUNTIES
UNTIL 1230 AM EDT...
AT 1157 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAIRMOUNT TO ZIONSVILLE TO 11 MILES SOUTHEAST OF
CRAWFORDSVILLE...AND MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...ZIONSVILLE...NOBLESVILLE...ALEXANDRIA...CARMEL...
FISHERS...SUMMITVILLE...ORESTES...FRANKTON...LAPEL...RIVER FOREST...
EDGEWOOD...COUNTRY CLUB HEIGHTS...WOODLAWN HEIGHTS...CHESTERFIELD...
PENDLETON...INGALLS AND MARKLEVILLE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 129 AND 151.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 230.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 31 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3996 8559 3991 8693 4017 8698 4022 8587
4023 8585 4037 8585 4038 8558
TIME...MOT...LOC 0400Z 344DEG 22KT 4034 8568 3999 8623
3989 8681
HAIL...<.75IN
WIND...60MPH
$$
MK384
WWUS53 KIND 190419
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1219 AM EDT THU JUN 19 2014
INC023-190428-
/O.CAN.KIND.SV.W.0079.000000T0000Z-140619T0430Z/
CLINTON IN-
1219 AM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLINTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3996 8559 3992 8682 4009 8662 4015 8587
4023 8573 4038 8566 4038 8558
TIME...MOT...LOC 0418Z 344DEG 22KT 4011 8560 3995 8582
3994 8618 3991 8679
$$
INC011-057-095-107-190430-
/O.CON.KIND.SV.W.0079.000000T0000Z-140619T0430Z/
MONTGOMERY IN-MADISON IN-HAMILTON IN-BOONE IN-
1219 AM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOONE...
SOUTHERN HAMILTON...MADISON AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 1230 AM EDT...
AT 1216 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF ANDERSON TO 10 MILES EAST OF
FISHERS TO CARMEL TO 10 MILES SOUTHEAST OF CRAWFORDSVILLE...AND
MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PENDLETON...INGALLS AND MARKLEVILLE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 129 AND 144.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 204 AND 230.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 45 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3996 8559 3992 8682 4009 8662 4015 8587
4023 8573 4038 8566 4038 8558
TIME...MOT...LOC 0418Z 344DEG 22KT 4011 8560 3995 8582
3994 8618 3991 8679
HAIL...<.75IN
WIND...60MPH
$$
MK429
WWUS53 KIND 190430
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 AM EDT THU JUN 19 2014
INC011-057-095-107-190440-
/O.EXP.KIND.SV.W.0079.000000T0000Z-140619T0430Z/
MONTGOMERY IN-MADISON IN-HAMILTON IN-BOONE IN-
1230 AM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE...SOUTHERN
HAMILTON...MADISON AND EAST CENTRAL MONTGOMERY COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3996 8559 3992 8682 4009 8662 4015 8587
4023 8573 4038 8566 4038 8558
TIME...MOT...LOC 0430Z 344DEG 22KT 4004 8557 3988 8579
3987 8615 3984 8676
$$
MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:23 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 18, 10:23 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1023 PM EDT WED JUN 18 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 304 PM EDT WED JUN 18 2014 WARM AND HUMID PATTERN WITH SURFACE FRONT SETTLING SOUTH INTO AND THROUGH CENTRAL INDIANA BETWEEN TONIGHT AND FRIDAY NIGHT POSES INCREASED RISK FOR PERIODS OF ISOLATED TO SCATTERED STORMS. WEEKEND BIT LESS HUMID AND COOLS SLIGHTLY WITH A BIT OF CANADIAN AIR BUT ONLY SLIGHT LOWERING OF RAIN THREATS. CERTAINLY NO WASHOUT DAYS EXPECTED BUT BEST PERIOD FOR GREATEST CHANCES AND GREATEST AMOUNTS OF RAIN ARE WEDNESDAY EVENING INTO FRIDAY AFTERNOON. TEMPERATURES WILL REMAIN ABOVE NORMAL THOUGH AGAIN SLIGHTLY COOLER WEATHER EXPECTED WITH GREATER CLOUD COVER IN COMING DAYS THEN SLIGHT FILTERING OF CANADIAN AIR INTO THE AREA THIS WEEKEND. && .NEAR TERM /TONIGHT/... ISSUED AT 700 PM EDT WED JUN 18 2014 UPDATED GRIDS TO ACCOUNT FOR LATEST RADAR TRENDS. STORMS WILL EXIT THE AREA OVER THE NEXT 60 TO 90 MINUTES AND SHOULD BE RELATIVELY QUIET THROUGH THE REMAINDER OF THE EVENING...WITH PERHAPS AN ISOLATED STORM OR TWO. ADDITIONAL DEVELOPMENT OCCURRING UPSTREAM ALONG THE BOUNDARY OVER NORTHERN ILLINOIS...AND THESE STORMS MAY TRY TO MAKE THE NORTHERN PORTION OF THE FORECAST AREA LATER TONIGHT. WILL HAVE TO MONITOR ITS PROGRESS AS IT WILL MOVE INTO MORE WORKED OVER AIR. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 304 PM EDT WED JUN 18 2014 LOOKS INCREASINGLY LIKELY BOWING LINE OF STORMS JUST NORTH OF BLOOMINGTON ILLINOIS WILL ENTER OUR NW COUNTIES BEFORE 5PM AND SLIDE ACROSS OUR NORTHERN TIER. WILL THUS CARRY A BRIEF PERIOD OF LIKELY THERE OR GO SCATTERED IN WORDING. THE REMAINING ISOLATED STORMS ALONG AND NORTH OF I-70 WILL MAINTAIN THEMSELVES WITHIN THE HIGH DEWPOINT AND CAPE AXIS AHEAD OF THE LINE. BEST SHEAR REMAINS WELL NORTH AND BEST TRIGGER IN SURFACE TROUGH ALSO REMAINS WELL NORTH SO OUTFLOW BOUNDARY AND BUOYANCY HAVE LIMITED POTENTIAL. SLIGHT CHANCE ANY OF THESE STORMS COULD PUT OUT A SEVERE GUST AND HALF INCH HAIL UNTIL HEATING RECEDES AFTER SUNDOWN. SHOULD LATE NIGHT MCS OCCUR...ASSOCIATED SQUALL LINE COULD BE GUSTY BUT THOSE EARLY THIS MORNING OUT NW REMAIN BELOW SEVERE AT MOST PLACES. MODELS EITHER OFF ON TIMING OR INDICATE NEW THUNDERSTORM COMPLEX WOULD DEVELOP OVER MICHIGAN THIS EVENING AND CARRY SOUTHEAST INTO OHIO OVERNIGHT. SW TAIL OF THIS FEATURE...WHETHER IT BE WHATS OUT THERE NOW...OR WHAT DEVELOPS THIS EVENING SHOULD CATCH OUR FAR NORTH AND EAST CENTRAL COUNTIES WHILE SOUTHWEST AND FAR SOUTH COUNTIES MAY MISS RAIN OUTSIDE OF ISOLATED DEVELOPING FROM TODAYS HEAT. EXPECTING LOW TEMPS NEAR CURRENT FORECAST TO RANGE FROM UPPER 60S WHERE GOOD DOWNPOURS AND DOWNDRAFTS OCCUR TO LOWER 70S ELSEWHERE. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 304 PM EDT WED JUN 18 2014 SURFACE BOUNDARY SETTLES INTO NORTHERN COUNTIES AND SHOULD BE FOCUS OF ONGOING CONVECTION FROM OVERNIGHT OR REDEVELOPMENT FROM REMNANTS DURING THE DAY...MAINLY IN NORTHERN AND EAST CENTRAL COUNTIES. AS SHORTWAVE TROUGH TIED TO UPPER LOW SCOOTING ACROSS SOUTHERN CANADA SWEEPS IN...THIS WILL CONTINUE THREAT OF SCATTERED STORMS UNTIL SURFACE AND UPPER TROUGH PASSES THROUGH FRIDAY EVENING. SOME DIFFERENCES IN MODELS ON HOW WELL THIS CLEARS REGION INTO SATURDAY KEEPS LOW CHANCE THREAT FOR RAIN TO CONTINUE. AS FOR TEMPERATURES...EXCEPT FOR SOUTHWEST COUNTIES WHICH WILL SEE A BIT MORE SUN TO SHOOT FOR 90 THURSDAY...REMAINING AREAS WILL HAVE ENOUGH CLOUD COVER AND SOME RAIN TO KEEP TEMPERATURES MORE INTO MID AND UPPER 80S FOR MAXS WHILE LOWS STILL HOVER EITHER SIDE OF 70. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 132 PM EDT WED JUN 18 2014 DONT BELIEVE CAN DO BETTER THAN REGIONAL INITIALIZATION. CONFIDENCE IS LOW FOR TEMPERATURES AND MODERATE FOR PRECIPITATION. MODELS DIVERGENCE STRONGLY WITH FORECASTS ALOFT OVER THE PERIOD. STATISTICAL TEMPERATURE GUIDANCE NOT VERY CLOSE BETWEEN AMERICAN AND EUROPEAN MODELS. CANT BE CONFIDENT WHICH WAY TO GO WITH THE DETERMINISTIC FIELDS SO DIFFERENT. CONFIDENCE IN PRECIPITATION FORECAST A LITTLE HIGHER. WHILE STATISTICAL GUIDANCE DOES DIFFER SOMEWHAT BETWEEN MODELS...EITHER WAY CHANCE POPS APPROPRIATE FOR MOST OF PERIOD. OFTEN IN THIS SEASON ITS ASKING TOO MUCH FOR ANY MODEL TO BE MORE PRECISE THAN CHANCE CATEGORY FOR POPS IN LONGER TERM. HOWEVER...MODEL DIFFERENCES ARE SUCH THAT IF THEY CONTINUE WE WILL EVENTUALLY SEE MAJOR DIFFERENCES IN THEIR PRECIP FORECASTS. && .AVIATION /DISCUSSION FOR 190300Z IND TAF UPDATE/... ISSUED AT 1023 PM EDT WED JUN 18 2014 NO CHANGES NEEDED TO THE TAF...ALTHOUGH MAY EVENTUALLY NEED TO ADD THUNDER MENTION OVERNIGHT IF THE STORMS TO THE NORTHWEST AREA ABLE TO MAKE IT THIS FAR SOUTH. PREVIOUS DISCUSSION FOLLOWS... RADAR TRENDS ALONG WITH REFLECTIVITY PROGS FROM THE CONVECTIVE ALLOWING MODELS SUGGEST IND SHOULD BE THE ONLY TAF SITE THAT WOULD HAVE A HIGH ENOUGH CHANCE OF THUNDERSTORMS THROUGH NIGHTFALL TO MENTION IN THE TAFS. THIS MAKES SENSE...AS SHEAR IS MINIMAL BUT INSTABILITY IS HIGH. SO WITH GOOD CONFIDENCE...WILL GO WITH A TEMPO MVFR THUNDERSTORM GROUP AT IND THROUGH 02Z AND NOTHING AT THE OTHER TERMINALS. WILL ALSO MENTION TEMPO GUSTS TO 35 KNOTS AS HAS BEEN COMMON WITH THESE PULSE STORMS. OTHERWISE...VFR CONDITIONS SHOULD DOMINATE THE TAF PERIOD. COULD SEE SOME MORE STORMS MAINLY TOMORROW AFTERNOON AS A BOUNDARY DROPS DOWN FROM THE NORTH AND LEFT OVER OUTFLOW BOUNDARIES REMAIN AROUND THE AREA. SO...WILL THROW IN VCTS AND CB GROUPS AFTER 18Z. SOUTHWEST GRADIENT WINDS WILL WEAKEN TO LESS THAN 10 KNOTS AFTER SUNSET. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TUCEK NEAR TERM...TUCEK/NIELD SHORT TERM...TUCEK LONG TERM...JK AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 18, 10:33 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1033 PM EDT WED JUN 18 2014 INZ021-028>031-035>049-051>057-060>065-067>072-200245- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1033 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE. SOME STORMS MAY BE STRONG TO SEVERE. HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...HEAVY RAIN. TIMING: THUNDERSTORMS AT TIMES OVERNIGHT. DISCUSSION: ONE OR MORE COMPLEXES OF THUNDERSTORMS WILL IMPACT THE AREA AT TIMES TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY INTO NEXT WEEK. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED. LIGHTNING AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. DISCUSSION: UPPER LEVEL DISTURBANCES AND A COUPLE OF COLD FRONTS WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 18, 7:37 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG MORRISTOWN 39.67N 85.70W
06/18/2014 SHELBY IN LAW ENFORCEMENT
GREEN TREE BRANCHES UP TO 6 INCHES IN DIAMETER BROKEN
OFF IN TOWN AND SURROUNDING AREA. MULTIPLE DEAD TREES
DOWN IN TOWN.
&&
BHHLocal storm report, Jun 18, 9:39 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG 3 NW FAIRLAND 39.64N 85.90W
06/18/2014 SHELBY IN EMERGENCY MNGR
ONE CARPORT BLOWN ABOUT 75 YARDS OUT INTO A FARM FIELD.
TIME IS APPROXIMATE.
&&
BHHLocal storm report, Jun 18, 9:56 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
956 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG RAINSVILLE 40.42N 87.32W
06/18/2014 WARREN IN BROADCAST MEDIA
VIEWER REPORTED HEALTHY TREE SNAPPED IN YARD. ESTIMATED
WINDS AT TIME...50 MPH. TIME IS APPROXIMATE.
&&
BHHLocal storm report, Jun 18, 11:12 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 3 N WEST LAFAYETTE 40.49N 86.91W
06/18/2014 E55 MPH TIPPECANOE IN TRAINED SPOTTER
SPEED BEFORE AND AS THE RAIN STARTED
&&
BHHLocal storm report, Jun 18, 11:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND GST 3 N WEST LAFAYETTE 40.49N 86.91W
06/18/2014 E60 MPH TIPPECANOE IN TRAINED SPOTTER
ESTIMATED GUSTS OF 50 TO 60 MPH FOR SEVERAL MINUTES.
POWER FLICKERING.
&&
BHHLocal storm report, Jun 18, 11:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1139 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM FLOOD KOKOMO 40.48N 86.13W
06/18/2014 HOWARD IN TRAINED SPOTTER
POINDING OF WATER ON ROADS.
1136 PM TSTM WND GST KOKOMO 40.48N 86.13W
06/18/2014 M64 MPH HOWARD IN TRAINED SPOTTER
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:40 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 50 min |
| Jun 18, 11:06 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Montgomery, Tippecanoe, Tipton | 39 min |
| Jun 19, 5:15 AM EDT | Areal Flood Warning | IND | Randolph | 9 hr |
| Jun 19, 7:48 AM EDT | River Flood Warning | IND | Delaware, Randolph | 24 hr |
| Jun 19, 8:09 AM EDT | Special Weather Statement | IND | Randolph | 21 min |
| Jun 19, 2:30 PM EDT | Special Weather Statement | IND | Henry | 30 min |
| Jun 19, 2:42 PM EDT | Special Weather Statement | IND | Tipton | 33 min |
| Jun 19, 2:54 PM EDT | Flash Flood Warning | IND | Henry, Randolph | 3 hr |
| Jun 19, 2:59 PM EDT | Flash Flood Warning | IND | Henry, Randolph | 3 hr |
| Jun 19, 3:03 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Howard, Madison, Tipton | 42 min |
| Jun 19, 3:33 PM EDT | Areal Flood Advisory | IND | Hamilton, Madison, Tipton | 4 hr |
| Jun 19, 3:44 PM EDT | Tornado Warning | IND | Delaware, Henry, Madison | 31 min |
| Jun 19, 3:58 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 32 min |
| Jun 19, 4:04 PM EDT | Flash Flood Warning | IND | Henry | 5 hr |
| Jun 19, 4:19 PM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Tipton | 3 hr |
| Jun 19, 5:14 PM EDT | Areal Flood Advisory | IND | Carroll, Howard, Tippecanoe | 3 hr |
| Jun 19, 5:34 PM EDT | Areal Flood Advisory | IND | Boone, Hamilton | 3 hr |
| Jun 19, 5:59 PM EDT | Flash Flood Warning | IND | Boone, Hamilton | 6 hr |
| Jun 19, 6:10 PM EDT | Areal Flood Advisory | IND | Hancock, Marion | 3 hr |
| Jun 19, 6:30 PM EDT | Areal Flood Warning | IND | Delaware, Henry, Randolph | 6 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.